MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. ARANAX ANTERIOR CERVICAL PLATING SYSTEM

XTANT MEDICAL HOLDINGS, INC. ARANAX ANTERIOR CERVICAL PLATING SYSTEM
Model Number T086-1200
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned system screwdrivers showed instruments with repeated use, as identified by worn laser markings, surface scratches, and worn tin coating.Two system screwdrivers had fractured distal tips, which were removed from distributable inventory.The system screwdrivers were misshaped in a manner that indicates they were being rotated clockwise when the malfunctions occurred.Functionality assessments were not performed due to the damaged condition of the returned system screwdrivers.Dhr reviews were performed for complaint lots and there were no manufacturing anomalies identified.The device lots met all required specifications prior to being released to distributable inventory.The complainant reported that the system screwdrivers were being driven with power to place and tighten system screws, not the non-ratcheting handle included in the surgical tray when the malfunctions occurred.The proximal end of the system screwdriver are a/o connections and do not have radial symmetry.If the screwdrivers are placed in a power drill, the chuck would not appropriately engage with the screwdriver and may be assessed as not straight.If the driver is rotating at a high rate of speed with no limitations on torque, when the screw contacts the cervical plate and stops, the driver will continue to spin and may result in the malfunction identified.The screw placement section of the system surgical technique guide states, "as the screw is tightened into bone, the screw head will pass through the resilient locking arm.An audible and tactile click should be noted as the screw passes the locking mechanism." driving system screws with a rotational power source may not allow the user to identify when the head of the screw has passed the resilient locking arm of the implant.There have been two other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.
 
Event or Problem Description
The manufacturer was made aware of a product complaint on 1/17/2022 in which it was reported that system screwdrivers were assessed as damaged and requested to be replaced.There were no known patient complications associated with this complaint.Alternate available instruments were used to successfully complete the surgical procedure.The complaint instruments were received at the manufacturer on 1/28/2022 for complaint assessment.This report is associated with 3005031160-2022-00013.

Brand Name
ARANAX ANTERIOR CERVICAL PLATING SYSTEM
Common Device Name
CERVICAL PLATING SYSTEM
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key13518753
Report Number3005031160-2022-00014
Device Sequence Number20161434
Product Code KWQ
UDI-Device IdentifierM697T08612001
UDI-PublicM697T08612001
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT086-1200
Device Lot NumberEM15J055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Initial Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown